Alert archive / Montana / Wind Advisories in 2007
Wind Advisory 13, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Sep 30, 2007, 2:32 PM MDT for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Sep 30, 2007, 6:00 PM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2007, 2:32 PM MDT (20:32 UTC)
- In effect from
- Sep 30, 2007, 6:00 PM MDT
- Expired
- Oct 1, 2007, 9:00 AM MDT
- In force
- 15 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1820 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBYZ 302032 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 232 PM MDT SUN SEP 30 2007 .STRONG WINDS WILL DEVELOP OVER THE SOUTHWEST VALLEYS OF SOUTH CENTRAL MONTANA THIS EVENING. THESE WINDS WILL BE CAUSED BY THE COMBINATION OF LOW PRESSURE OVER SOUTHERN CANADA AND HIGH PRESSURE OVER COLORADO. THE WINDS WILL DECREASE MONDAY MORNING. MTZ065-010600- /O.NEW.KBYZ.WI.Y.0013.071001T0000Z-071001T1500Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 232 PM MDT SUN SEP 30 2007 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT MONDAY. SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 60 MPH THIS EVENING. THESE STRONG WINDS WILL CONTINUE OVERNIGHT BEFORE TAPERING OFF MONDAY MORNING. WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS. $$ MTZ066-010600- /O.NEW.KBYZ.WI.Y.0013.071001T0000Z-071001T1500Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 232 PM MDT SUN SEP 30 2007 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT MONDAY. SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 60 MPH THIS EVENING. THESE STRONG WINDS WILL CONTINUE OVERNIGHT BEFORE TAPERING OFF MONDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. $$
3 follow-up statements
000 WWUS75 KBYZ 010328 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 928 PM MDT SUN SEP 30 2007 .A WEATHER PATTERN FAVORABLE FOR STRONG WINDS WILL CONTINUE TO DEVELOP ALONG FAVORED AREAS IN WESTERN PORTIONS OF SOUTH CENTRAL MONTANA TONIGHT. MTZ065-011130- /O.CON.KBYZ.WI.Y.0013.000000T0000Z-071001T1500Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 928 PM MDT SUN SEP 30 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY. SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 60 MPH THIS EVENING. THESE STRONG WINDS WILL CONTINUE OVERNIGHT BEFORE TAPERING OFF MONDAY MORNING. WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS. $$ MTZ066-011130- /O.CON.KBYZ.WI.Y.0013.000000T0000Z-071001T1500Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 928 PM MDT SUN SEP 30 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY. SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 65 MPH THIS EVENING. THESE STRONG WINDS WILL CONTINUE OVERNIGHT BEFORE TAPERING OFF MONDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. $$
000 WWUS75 KBYZ 011028 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 428 AM MDT MON OCT 1 2007 .THE COMBINATION OF LOW PRESSURE OVER ALBERTA AND HIGH PRESSURE OVER YELLOWSTONE PARK WILL BRING STRONG WINDS TO FAVORED AREAS IN WESTERN PORTIONS OF SOUTH CENTRAL MONTANA THIS MORNING. MTZ065-011500- /O.CON.KBYZ.WI.Y.0013.000000T0000Z-071001T1500Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 428 AM MDT MON OCT 1 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. SOUTHWEST WINDS AT 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE EARLY THIS MORNING AND TAPER OFF BY MID MORNING. WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS. $$ MTZ066-011500- /O.CON.KBYZ.WI.Y.0013.000000T0000Z-071001T1500Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 428 AM MDT MON OCT 1 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. SOUTHWEST WINDS AT 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE EARLY THIS MORNING AND TAPER OFF BY MID MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. $$ ARTHUR
000 WWUS75 KBYZ 011457 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 857 AM MDT MON OCT 1 2007 MTZ065-011600- /O.EXP.KBYZ.WI.Y.0013.000000T0000Z-071001T1500Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 857 AM MDT MON OCT 1 2007 ...WIND ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST THIS MORNING. THE WINDS WILL SWITCH TO THE WEST AND DECREASE A BIT BY NOON. WINDS WILL STAY BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ MTZ066-011600- /O.EXP.KBYZ.WI.Y.0013.000000T0000Z-071001T1500Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 857 AM MDT MON OCT 1 2007 ...WIND ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST THIS MORNING. THE WINDS WILL SWITCH TO THE WEST AND DECREASE A BIT BY NOON. WINDS WILL STAY BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Sep 30, 9:06 AM MDT, 5 hours 26 minutes earlier.
Area forecast discussion, Sep 30, 9:06 AM MDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
906 AM MDT SUN SEP 30 2007
.SHORT TERM...VALID FOR TDY AND MON...
COOL START THIS MORNING WITH AREAS OF FROST AROUND. CONDITIONS A
LITTLE COOLER THEN GUIDANCE WOULD INDICATE FOR THIS TIME...WHICH
MAY MEAN THAT FORECAST HIGHS COULD BE A COUPLE OF DEGREES TOO
WARM TODAY. THE EXCEPTION IS THE WEST WHERE TEMPERATURES WERE
ALREADY RECOVERING WELL WITH DOWNSLOPE FLOW. RAISED HIGHS A FEW
DEGREES IN THESE LOCATIONS. LOW LEVELS A LITTLE DAMP IN SPOTS
WITH RAIN FROM YESTERDAY AND LAST NIGHT. PATCHY LOW CLOUDS NEAR
THE EAST SLOPES OF THE BEARTOOTH AND ABSAROKA MOUNTAINS ALONG
WITH THE BIG HORNS IN SHERIDAN COUNTY FROM RECENT RAIN AND COOL
MORNING READINGS. CLOUDS SHOULD BURN OFF THIS MORNING WITH STRONG
SUNSHINE. FLOW BACKS QUICKLY DOWNSLOPE TODAY...SO WILL LET
FORECAST HIGHS RIDE FOR THE REST OF THE AREA TODAY. LEE TROUGH
DEVELOPING ALONG THE EAST SLOPES...AND THIS WILL PRODUCE SOME
GUSTY WINDS IN LIVINGSTON. HANDLED WELL IN GOING FORECAST. NO
OTHER CHANGES THIS MORNING. HUMPHREY
.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...
GOOD CONSISTENCY BETWEEN EXTENDED RANGE MODELS CONTINUE THROUGH
THE PERIOD. PROGRESSIVE TROUGH WILL EXIT AREA EARLY
TUESDAY...GIVING WAY TO DRY ZONAL FLOW ACROSS AREA THROUGH
WEDNESDAY...AND HAVE ADJUSTED PRECIPITATION CHANCES DOWN DURING
THIS PERIOD. SOUTHWEST UPPER FLOW BEGINS TO DEVELOP OVER AREA ON
THURSDAY AS LARGE UPPER TROUGH SETTLES INTO PACIFIC NORTHWEST. ALL
MODEL SOLUTIONS SUGGEST THIS LARGE UPPER TROUGH GRADUAL SHIFTS
INTO INTERMOUNTAIN REGION BY SATURDAY...HOWEVER LATEST EUROPEAN
AND GFS MODELS SUGGEST MOST SHORTWAVE ENERGY WILL MAKE ITS WAY
INTO FOUR CORNERS AREA. THIS WOULD MINIMIZE THE PRECIPITATION
THREAT ACROSS FORECAST AREA FOR EARLY WEEKEND. DID NOT MAKE ANY
SIGNIFICANT ADJUSTMENTS TO THIS PERIOD BUT WILL BEAR WATCHING.
TROUGH FROM THIS PAST WEEKEND TRENDED FARTHER SOUTH THAN MODEL
RUNS EARLIER IN THE WEEK DEPICTED...SO MAY NEED TO APPLY
ADJUSTMENTS TO GOING FORECAST ON LATER SHIFTS. MEIER
&&
.AVIATION...
SOME MVFR CONDITIONS WILL BE POSSIBLE WITH LOW CLOUDS DECKS IN
THE SHERIDAN AREA THIS MORNING. OTHERWISE...VFR CONDITIONS WILL
PREVAIL ACROSS THE FORECAST AREA TODAY AND TONIGHT. SOLUM
&&
.PRELIMINARY POINT TEMP/POPS...
TDY MON TUE WED THU FRI SAT
-------------------------------------------------------
BIL 065 043/072 041/064 038/064 039/059 043/061 039/057
0/U 00/B 30/B 00/B 22/W 34/R 32/W
LVM 065 039/064 037/059 036/059 033/053 036/057 034/054
0/N 03/W 32/W 22/W 32/W 33/R 32/W
HDN 067 041/076 040/065 037/070 038/064 040/065 038/058
0/U 00/B 30/B 00/B 22/W 33/R 42/W
MLS 065 041/078 041/068 036/066 036/061 042/063 039/060
0/U 00/U 20/B 00/B 22/W 34/R 32/W
4BQ 065 040/076 040/065 036/071 035/066 039/064 037/060
0/U 00/U 20/B 00/B 22/W 33/R 32/W
BHK 065 036/075 038/064 032/065 036/062 038/060 036/056
0/U 00/U 20/B 00/B 22/W 23/R 32/W
SHR 065 035/074 037/062 032/065 033/062 036/061 034/059
0/U 00/U 40/B 00/B 22/W 43/R 32/W
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Sep 30, 3:34 AM MDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 334 AM MDT SUN SEP 30 2007 MTZ028>042-056>058-063>068-WYZ098-099-010945- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 334 AM MDT SUN SEP 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.